MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305764
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd eclipse¿ needle unit package was torn.The following information was provided by the initial reporter: "for the 2 boxes, the quantity is only 99pcs each.There is a shortage of 1 item in each box; the other box contains 1 defective (tear).Short - 2 boxes (100ea) - lot 3011955.Damage - 1 box (100ea) - lot 3011955.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle unit package was torn.The following information was provided by the initial reporter: "for the 2 boxes, the quantity is only 99pcs each.There is a shortage of 1 item in each box; the other box contains 1 defective (tear).Short - 2 boxes (100ea) - lot 3011955.Damage - 1 box (100ea) - lot 3011955".
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the 5 photos submitted for evaluation.The reported issues of short count and packaged damaged / defective / other were confirmed upon inspection of the sample photos.Analysis of the sample photos showed that one blister was missing at the corner and the packaging was damaged on one of the samples.Bd determined that the cause of the failure was related to our manufacturing process during loading of the products into the carton.An action plan has been proposed to address this root cause.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Additional Manufacturer Narrative
Based on the device history record review, no abnormality was observed during the production of the affected batch.Current control there is a visual inspection on damaged package at the qa outgoing inspection per mqa-052/e and visual inspection on damaged package (holes/slits/tear) at the packaging in-process inspection per mfg-043/l.Based on the received photos and available information of 1 unit blister missing from a box.Showing that the 1 out 5 unit in a sheet could be drop off from the secondary packaging process before package into shipper carton box.Eclipse manufacturing process was review from secondary packaging operation.Probable root cause for the missing and damaged product could be occurred at the stack insert driver loading of 5pcs in sheet into the carton box.This could be due to when eclipse needle 5pcs in a sheet is not placed flat during insertion into carton.Thus, the corner of the blister will be hit again the side guide resulting damaged the package or tear off missing (refer to attachment c).Action had been taken to modify and extend the bottom guide plate to support the blister to ensure the ¿flatness¿ during insertion to carton on 27 sep 2023 (refer to attachment d).
 
Event or Problem Description
For the 2 boxes, the quantity is only (b)(4) each.There is a shortage of 1 item in each box; the other box contains 1 defective (tear).Short - 2 boxes (100ea) - lot 3011955.Damage - 1 box (100ea) - lot 3011955.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17579932
Report Number8041187-2023-00449
Device Sequence Number8222914
Product Code FMI
UDI-Device Identifier30382903057642
UDI-Public(01)30382903057642
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305764
Device Lot Number3011955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2023
Supplement Date Received by Manufacturer09/18/2023
11/27/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/02/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown